MAUDE Adverse Event Report: CODMAN & SHURTLEFF CATHETER WITH TAPERED CONNECTOR; ARTERIAL CATHETER

CODMAN & SHURTLEFF CATHETER WITH TAPERED CONNECTOR; ARTERIAL CATHETER
Model Number IP37957
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intera oncology is aware of the use of the tapered catheter in the ide study at the reporter's facility.Patient information and lot number of the device is unknown at this time, and will be added to this report in a supplemental report when obtained.Four separate reports are filed from this complaint as it is known that there are four separate incidents with the tapered catheter.Intera oncology is aware that the catheter is being in the ide study with an off-label product and did not advise on specific action pertaining to the off-label use of the product.Further information obtained will be added to a supplemental report.
 
Event or Problem Description
During a conversation between the reporting physician and intera on 04 sept 2020, the reporter stated they were having issues with codman tapered catheter for hai patients using the medtronic synchromed ii pump.Follow up communication between intera and the reporter ensued and it was eventually discussed that there were 4 patients out of 310 that had tears in the tapered catheter.The tapered catheter comes with a barbed connector and is used to connect the catheters.They indicated that the connection between the catheters was not an issue.After several months (ranging from 3-20 months for each patient), the metal flange on the barbed connector would tear through the tapered catheter, and confirmed by either nuclear medicine or dye study.Three patients had finished adjuvant therapy and thus there was no adverse event reported at this time.One patient had therapy interruped due to the clot in the catheter and thus was unable to continue adjuvant therapy.The reporter stated that they believed that the tear was not caused by a defect in the catheter, but was caused by the acute angle of placement of the connector between the tapered catheter and the medtronic synchromed ii pump catheter, which is a shorter catheter.They also reported that after many years of performing hai surgery with the codman pump, they have never had this issue with the tapered catheter.They reported to intera that they may reach out to medtronic to determine if a longer medtronic catheter is available.
 
Additional Manufacturer Narrative
Reporter unable to provide patient information.
 
Event or Problem Description
During a conversation between the reporting physician and intera on (b)(6) 2020, the reporter stated they were having issues with codman tapered catheter for hai patients using the medtronic synchromed ii pump.Follow up communication between intera and the reporter ensued and it was eventually discussed that there were 4 patients out of 310 that had tears in the tapered catheter.The tapered catheter comes with a barbed connector and is used to connect the catheters.They indicated that the connection between the catheters was not an issue.After several months (ranging from 3-20 months for each patient), the metal flange on the barbed connector would tear through the tapered catheter, and confirmed by either nuclear medicine or dye study.Three patients had finished adjuvant therapy and thus there was no adverse event reported at this time.One patient had therapy interrupted due to the clot in the catheter and thus was unable to continue adjuvant therapy.The reporter stated that they believed that the tear was not caused by a defect in the catheter, but was caused by the acute angle of placement of the connector between the tapered catheter and the medtronic synchromed ii pump catheter, which is a shorter catheter.They also reported that after many years of performing hai surgery with the codman pump, they have never had this issue with the tapered catheter.They reported to intera that they may reach out to medtronic to determine if a longer medtronic catheter is available.

Brand Name
CATHETER WITH TAPERED CONNECTOR
Common Device Name
ARTERIAL CATHETER
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key10623869
Report Number3015537318-2020-00010
Device Sequence Number11585126
Product Code LKK
UDI-Device Identifier10886704044086
UDI-Public10886704044086
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIP37957
Device Catalogue NumberIP37957
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;